MAUDE Adverse Event Report: MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 206967
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
End effector collar broke off.Case type: tha.Patient was under anesthesia.
 
Additional Manufacturer Narrative
It was reported that end effector collar broke off.Product evaluation and results: visual inspection.Visual inspection confirms failed locking mechanism.A ring can be seen on the back of the 202866 release knob.The 202866 release knob is sheared off.There is oxidation and discoloration on the 202870 slide assembly, 202862 ball retainer.The 206966 reamer barrel has fractures/cracks at the degree markers.There are damaged marks on the base of the end effector.See attachments for images of the instrument.Dimensional inspection: dimensional inspection was not completed as visual inspection clearly shows the failure of the device.Functional inspection: functional inspection as not completed as visual inspection clearly shows the failure of the device.Material analysis: material analysis was completed as part of the root cause investigation of capa product history review: "review of the device history records indicate (b)(4) were manufactured under lot 19410515 and 38 accepted into final stock on 08/30/2016.Review of qt16-08-0108 revealed that the non-conformance is not related to the failure alleged in this compliant." complaint history review: a review of complaints in catsweb and trackwise related to p/n 206967, lot number 19410515 shows 18 additional complaints related to the failure in this investigation.Conclusions: the failure is confirmed via visual inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
End effector collar broke off.Case type: tha.Patient was under anesthesia.

Brand Name
HIP END EFFECTOR, VARIABLE ANGLE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9362260
Report Number3005985723-2019-00837
Device Sequence Number19374830
Product Code OLO
UDI-Device Identifier00848486022167
UDI-Public00848486022167
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number206967
Device Lot Number19410515/ 1901070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer11/23/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;